Alert archive / Florida / Red Flag Warnings in 2014

Red Flag Warning 8, NWS Tampa Bay, FL

November 1, 20147 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Nov 1, 2014, 5:03 AM EDT for 7 counties in Florida. It took effect at Nov 1, 2014, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2014, 5:03 AM EDT (09:03 UTC)
In effect from
Nov 1, 2014, 1:00 PM EDT
Expired
Nov 1, 2014, 8:00 PM EDT
In force
7 hr
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Hernando County, FL, Highlands County, FL, Levy County, FL, Pasco County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 83 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2014-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2014-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WWUS82 KTBW 010903
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
503 AM EDT SAT NOV 1 2014

...RED FLAG WARNING IN EFFECT FOR LOW HUMIDITIES....STRONG WINDS
AND HIGH ERC VALUES...

.HUMIDITIES WILL DROP TO BELOW 35 PERCENT THIS AFTERNOON WITH
WINDS OF 15 TO 25 MPH. ERC VALUES IN THE WARNED AREA ARE FORECAST
TO BE AT OR ABOVE 27. DISPERSION VALUES ARE ALSO VERY HIGH TODAY.

FLZ043-052-057-239-242-248-249-020000-
/O.NEW.KTBW.FW.W.0008.141101T1700Z-141102T0000Z/
SUMTER-POLK-HIGHLANDS-INLAND LEVY-INLAND CITRUS-INLAND HERNANDO-
INLAND PASCO-
503 AM EDT SAT NOV 1 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING FOR LOW HUMIDITIES...STRONG WINDS AND HIGH ERC
VALUES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 8 PM EDT THIS EVENING. 

* AFFECTED AREA...SUMTER...POLK...HIGHLANDS...INLAND LEVY... 
  INLAND CITRUS...INLAND HERNANDO...INLAND PASCO. 

* WIND...NORTHWEST WINDS 15 TO 25 MPH AND GUSTY.

* HUMIDITY...DROPPING TO BETWEEN 25 AND 34 PERCENT.

* ERC...FORECAST TO BE AROUND 27 OR 28.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 1, 4:08 AM EDT, 55 minutes earlier.

Area forecast discussion, Nov 1, 4:08 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
408 AM EDT SAT NOV 1 2014

.SHORT TERM (TODAY - SUNDAY)...
LEADING EDGE OF THE SECONDARY COLD FRONT IS IN LEVY COUNTY NOW AND
PUSHING RAPIDLY SOUTHEAST. A BAND OF CLOUDS WITH RAIN SHOWERS WILL
MOVE QUICKLY SOUTHEAST AHEAD OF THE BAND...BUT RAIN AMOUNTS WILL BE
INSIGNIFICANT.

THE SKIES WILL CLEAR BEHIND THE FRONT AND WINDS WILL BECOME QUITE
GUSTY OUT OF THE NORTHWEST. TEMPERATURES ARE ONLY GOING TO RISE VERY
SLOWLY THROUGH THE DAY...GETTING NO HIGHER THAN THE LOWER 60S NORTH
OF TAMPA BAY...PERHAPS MID 60S AROUND TAMPA BAY...AND WITH A LITTLE
LUCK...NEAR 70 AROUND FORT MYERS. WIND GUSTS ARE LIKELY TO BE IN THE
30 TO 35 MPH RANGE WHICH WILL MAKE BOATING ON AREA LAKES HAZARDOUS.
FOR THOSE BRAVE ENOUGH TO VISIT THE BEACHES TODAY...HIGH SURF AND
VERY DANGEROUS RIP CURRENTS WILL CREATE HAZARDOUS SWIMMING
CONDITIONS...EVEN FOR STRONG SWIMMERS.

IT WILL BE CLEAR AND COLD OVERNIGHT. WINDS WILL DIMINISH SOMEWHAT
AFTER SUNSET...BUT DO NOT EXPECT WINDS TO BECOME LIGHT ENOUGH FOR
ADDITIONAL RADIATIONAL COOLING. WE SHOULD NOT HAVE TO DEAL WITH A
FROST OR FREEZE TONIGHT...BUT WE COULD CERTAINLY SEE SOME MID TO
UPPER 30S ACROSS OUR NORTHERN ZONES...AND LOW TO MIDDLE 40S CENTRAL
AND SOUTH AWAY FROM THE COAST.

SUNDAY WILL BE MORE PLEASANT AS THE WINDS DIMINISH...BUT IT WILL
STILL BE COOL FOR THIS TIME OF YEAR. HIGHS WILL RANGE FROM THE MID
60S NORTH TO THE UPPER 60S AND LOWER 70S CENTRAL AND SOUTH.

.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...
THE EXTENDED PORTION OF THE FORECAST PERIOD APPEARS GENERALLY QUIET
AND DRY IN TERMS OF SENSIBLE WEATHER. IN TERMS OF HAZARDS...THE ONLY
CONCERN IS FOR A POTENTIAL TOUCH OF EARLY SEASON FROST OVER PORTIONS
OF THE NATURE COAST EARLY MONDAY MORNING.

THE EARLY PORTION OF THE WEEK WILL FEATURE THE AMPLIFIED EASTERN
CONUS TROUGH MIGRATING INTO THE WESTERN ATLANTIC...ALLOWING LONGWAVE
RIDGING TO BUILD OVER THE GULF/DEEP SOUTH AND EASTERN THIRD OF THE
NATION. WE HERE IN FLORIDA WILL SEE OUR HEIGHTS RISE SIGNIFICANTLY
DURING MONDAY AND MONDAY NIGHT AS SEASONABLY STRONG RIDGING TAKES
THE PLACE OF THE WEEKEND TROUGH.

GLOBAL GUIDANCE IN GOOD AGREEMENT SHOWING THE STRONG 1030MB
CONTINENTAL RIDGE OF HIGH PRESSURE AT THE SURFACE BECOMING CENTERED
OVER GA/SC BY EARLY MONDAY MORNING. THIS POSITION IS NOT IDEAL FOR
MOST OF OUR AREA TO SEE GOOD RADIATIONAL COOLING...HOWEVER...IT IS
POSITIONED CLOSE ENOUGH TO PORTIONS OF THE NATURE COAST THAT WE DO
BELIEVE A PERIOD OF BOUNDARY LAYER DE-COUPLING (FOR A LEAST A FEW
HOURS) LEADING UP TO DAWN MONDAY MORNING IS POSSIBLE. MOST OF THE
RELIABLE MOS GUIDANCE SUGGESTS THIS SCENARIO AND ALLOWS LOW TEMPS TO
BOTTOM OUT IN THE LOWER TO MIDDLE 30S FROM BROOKSVILLE NORTHWARD.
DUE TO THE NOT IDEAL POSITION OF THE HIGH CENTER...HAVE NOT GONE
WITH ANY LOWER 30S AT THIS TIME...BUT DO ALLOW COLDER LOCATIONS OF
THE FAR NORTHERN FORECAST AREA TO SEE 34-35 DEGREES AROUND DAWN.
WITH DEWPOINTS HOVERING AROUND 30...A TOUCH OF PATCHY FROST IS
CERTAINLY POSSIBLE FOR MORE SHELTERED AREA...AND BETTER RADIATORS
SUCH AS METAL CAR ROOFS ETC. THOSE WITH SENSITIVE OUTDOOR PLANTS
SHOULD BEGIN TO MAKE EARLY PRECAUTIONS TO PROTECT THEIR VEGETATION
SUNDAY NIGHT. WE WILL CONTINUE TO MONITOR THE SITUATION AND UPDATE
THE MOST LIKELY LOCATIONS TO RECEIVE PATCHY FROST THROUGH THE
WEEKEND.

THEREAFTER...STACKED RIDGING LOOKS TO BE IN CONTROL OF THE REGION
THROUGH WEDNESDAY WITH A WARMING TREND BOTH IN OVERNIGHT LOWS AND
DAYTIME HIGHS. NO FURTHER FROST CONCERNS ARE ANTICIPATED AFTER MONDAY
MORNING FOR THE REST OF THE FORECAST PERIOD.

LATE IN THE WEEK...A RE-AMPLIFICATION OF THE TROUGHING INTO THE
EASTERN HALF OF THE NATION WILL DRIVE ANOTHER COLD FRONT THROUGH THE
SOUTHEASTERN STATES. IT APPEARS AS THROUGH THE MOST LIKELY TIMING OF
THIS FRONT WILL BE THURSDAY NIGHT INTO FRIDAY TAKING A BLEND OF THE
OPERATIONAL GFS/ECMWF AND GFS ENSEMBLES. A BRIEF SPRINKLE CAN NOT BE
RULED OUT WITH THIS FRONTAL PASSAGE...HOWEVER...MOST OF THE
IMPRESSIVE SYNOPTIC SUPPORT FOR LIFT PASSES NORTH OF OUR REGION THIS
TIME AROUND...AND AVAILABLE MOISTURE IS MARGINAL AT BEST. AT THIS
TIME...WILL KEEP SHOWER MENTION AT 10% OR LESS...AND OUT OF THE
FORECAST WORDING. GLOBAL GUIDANCE CURRENTLY HAS DIFFERING SOLUTIONS
AS TO THE EXTENT OF THE CAA INTO THE SOUTHEASTERN CONUS BEHIND THIS
LATE WEEK FRONT. HAVE CHOSEN TO KEEP THE FORECAST MORE SEASONABLE IN
TERMS OF TEMPERATURES UNTIL A BETTER CONSENSUS IS REACHED.

&&

.AVIATION...
VFR NEXT 24 HOURS WITH THE MAIN ISSUE BEING THE WINDS. A FEW LIGHT
SHOWERS COULD IMPACT TAF SITES EARLY...BUT CIG AND VIS WILL REMAIN
VFR. WINDS WILL GUST TO NEAR 30 KNOTS FOR MUCH OF THE DAY.

&&

.MARINE...
WIND AND WAVE CONDITIONS WILL MAKE FOR VERY HAZARDOUS BOATING
CONDITIONS TODAY AND TONIGHT...WITH SOME IMPROVEMENT ON SUNDAY. GALE
FORCE WIND GUSTS ARE EXPECTED TODAY WITH SUSTAINED WINDS IN THE 25
TO 30 KNOT RANGE. CONSIDERED A GALE WARNING...BUT BELIEVE GUSTS OVER
34 KNOTS SHOULD NOT BE OVERLY FREQUENT. STILL...IT WILL NOT BE A
GOOD DAY TO BE IN A SMALL CRAFT IN THE EASTERN GULF.

AS WINDS BEGIN TO DIMINISH ON SUNDAY SEAS WILL GRADUALLY SUBSIDE. BY
MONDAY WE WILL SEE MORE TYPICAL CONDITIONS FOR THIS TIME OF YEAR
WITH WINDS DIMINISHING TO AROUND 15 KNOTS OR SO AND SEAS SUBSIDING
TO 5 FEET OR LESS. THESE CONDITIONS SHOULD CONTINUE THROUGH TUESDAY
ALTHOUGH WE COULD SEE EVENING SURGES BRING WINDS INTO THE 15 TO 20
KNOT RANGE MONDAY AND TUESDAY NIGHT. RIGHT NOW WEDNESDAY LOOKS LIKE
THE BEST DAY OF THE WEEK WITH WINDS FINALLY DROPPING INTO THE 10 TO
15 KNOT RANGE AND SEAS MOSTLY 2 TO 3 FEET.

&&

.FIRE WEATHER...
CRITICAL HUMIDITIES...VERY HIGH DISPERSIONS...AND STRONG AND GUSTY
NORTHWESTERLY WINDS WILL CREATE VERY FAVORABLE CONDITIONS FOR THE
SPREADING OF WILD FIRES TODAY. RED FLAG WARNINGS WILL BE IN EFFECT
FOR AREAS WHERE FUELS ARE DRY.

HUMIDITIES WILL BE EVEN LOWER ON SUNDAY BUT WINDS ARE EXPECTED TO
REMAIN BELOW 15 MPH SO NO FIRE WEATHER WATCH PLANNED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  64  46  69  47 /  10   0   0   0
FMY  70  46  71  51 /  10   0   0   0
GIF  64  43  67  49 /   0   0   0   0
SRQ  66  48  70  48 /  10   0   0   0
BKV  63  38  67  35 /   0   0   0   0
SPG  65  54  68  56 /  10   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

     LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
     EVENING FOR COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL
     HERNANDO-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     LEVY-COASTAL MANATEE-COASTAL PASCO-COASTAL SARASOTA-
     DESOTO-HARDEE-HIGHLANDS-INLAND CHARLOTTE-INLAND
     CITRUS-INLAND HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-
     INLAND LEVY-INLAND MANATEE-INLAND PASCO-INLAND
     SARASOTA-PINELLAS-POLK-SUMTER.

     HIGH SURF ADVISORY UNTIL 4 AM EST SUNDAY FOR COASTAL
     CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     MANATEE-COASTAL SARASOTA-PINELLAS.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
     EVENING FOR HIGHLANDS-INLAND CITRUS-INLAND HERNANDO-
     INLAND LEVY-INLAND PASCO-POLK-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR
     BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-CHARLOTTE HARBOR AND PINE
     ISLAND SOUND-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
     ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY
     WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...JILLSON
LONG TERM/DECISION SUPPORT...MROCZKA
Hazardous weather outlook, Nov 1, 4:12 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
412 AM EDT SAT NOV 1 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-012100-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
412 AM EDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
STRONG WINDS GUSTING UP TO 30 MPH WILL AFFECT THE REGION. THESE
STRONG WINDS MAY BREAK SMALL TWIGS FROM TREES AND BLOW AROUND ANY
UNSECURED OUTDOOR OBJECTS. HIGH PROFILE VEHICLES SHOULD USE EXTRA
CAUTION ESPECIALLY IF TRAVELING OVER BRIDGES OR HIGH OVERPASSES.
BOATERS ON AREA LAKES SHOULD USE CAUTION. A LAKE WIND ADVISORY IS
IN EFFECT.

...RIP CURRENT IMPACT...
HIGH SURF AND GUSTY ONSHORE WINDS WILL PRODUCE A HIGH RISK OF RIP
CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT.

...MARINE IMPACTS...
WIND SPEEDS OF 20 TO 33 KNOTS AND LARGE WAVES WILL CREATE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS TODAY AND
TONIGHT.

...FIRE WEATHER IMPACT...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY FOR PORTIONS
OF THE REGION. A COMBINATION OF GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND HIGH ERC VALUES WILL CONTRIBUTE TO EXTREME FIRE
BEHAVIOR. CONSULT THE RED FLAG WARNING FOR AREAS ESPECIALLY
VULNERABLE TO THE FIRE DANGER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...COLD IMPACT...
TEMPERATURES OVER PORTION OF THE NATURE COAST ARE EXPECTED TO DROP
INTO THE MIDDLE 30S EARLY MONDAY MORNING. PATCHY FROST IS
POSSIBLE IN THESE AREAS...WITH INLAND PORTIONS OF HERNANDO...
CITRUS...AND LEVY COUNTY BEING MOST LIKELY TO SEE THE FROST
POTENTIAL. THOSE WITH SENSITIVE OUTDOOR PLANTS SHOULD BEGIN EARLY
PREPARATIONS TO PROTECT THEIR VEGETATION.

...MARINE IMPACTS...
PERIODS OF CAUTIONARY LEVEL EASTERLY WINDS WILL CONTINUE OVER THE
MARINE AREA THROUGH TUESDAY. WINDS TO CAUTIONARY LEVELS ARE MOST
LIKELY OVERNIGHT AND EARLY EACH MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MROCZKA

Nearby

Red Flag Warnings in Florida, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.